International Journal of Mathematics and Mathematical Sciences
Volume 8 (1985), Issue 1, Pages 127-134

Uniform distribution of Hasse invariants

R. A. Mollin

Department of Mathematics and Statistics, The University of Calgary, Calgary T2N 1N4, Alberta, Canada

Received 4 June 1984

Copyright © 1985 R. A. Mollin. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


I. Schur's study of simple algebras around the turn of the century, and subsequent investigations by R. Brauer, E. Witt and others, were later reformulated in terms of what is now called the Schur subgroup of the Brauer group. During the last twenty years this group has generated substantial interest and numerous palatable results have ensued. Among these is the discovery that elements of the Schur group satisfy uniform distribution of Hasse invariants. It is the purpose of this paper to continue an investigation of the latter concept and to highlight certain applications of these results, not only to the Schur group, but also to embeddings of simple algebras and extensions of automorphisms, among others.